View Mobile Site

Ask Dr. Gott 10/18

Bladder spasms may be cause of sleeplessness

DEAR DR. GOTT: We were interested in the question sent by the 80-year-old registered nurse about older people having difficulty getting back to sleep after waking up during the night. In my case, I have to get up in the night for bladder relief, then lay awake or finally turn on the light to read for two hours. I have been helped by taking sleep aids. They all have the ingredient diphenhydramine. The product is labeled nonhabit-forming but is recommended for only occasional sleeplessness. I am concerned that frequent use might be detrimental. Would every third night on a continual ...

** Subscribers Log in to read this full article.

Subscribe to view this story. Subscriptions begin as low as $1.95.

Interested in viewing premium content?

A subscription is required before viewing this article and other premium content.

Already a registered member and have a subscription?

If you have already purchased a subscription, please log in to view the full article.

Are you registered, but do not have a subscription?

If you are a registed user and would like to purchase a subscription, log in to view a list of available subscriptions.

Interested in becoming a registered member and purchasing a subscription?

Join our community today by registering for a FREE account. Once you have registered for a FREE account, click SUBSCRIBE NOW to purchase access to premium content.

Membership Benefits

  • Instant access to creating Blogs, Photo Albums, and Event listings.
  • Email alerts with the latest news.
  • Access to commenting on articles.

Please wait ...